Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

   
 
 

 

About the cover: The Fine-Petrović Polygons and the Newton-Puiseux Method for Algebraic Ordinary Differential Equations


Authors: Vladimir Dragović and Irina Goryuchkina
Journal: Bull. Amer. Math. Soc. 57 (2020), 293-299
DOI: https://doi.org/10.1090/bull/1684
Published electronically: February 10, 2020
Full-text PDF Free Access

References | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] A. D. Bryuno, Asymptotic behavior and expansions of solutions of an ordinary differential equation, Uspekhi Mat. Nauk 59 (2004), no. 3(357), 31–80 (Russian, with Russian summary); English transl., Russian Math. Surveys 59 (2004), no. 3, 429–480. MR 2116535, https://doi.org/10.1070/RM2004v059n03ABEH000736
  • [2] A. D. Bryuno and I. V. Goryuchkina, Asymptotic expansions of solutions of the sixth Painlevé equation, Tr. Mosk. Mat. Obs. 71 (2010), 6–118 (Russian, with Russian summary); English transl., Trans. Moscow Math. Soc. (2010), 1–104. MR 2760041, https://doi.org/10.1090/S0077-1554-2010-00186-0
  • [3] José Cano, An extension of the Newton-Puiseux polygon construction to give solutions of Pfaffian forms, Ann. Inst. Fourier (Grenoble) 43 (1993), no. 1, 125–142 (English, with English and French summaries). MR 1209698
  • [4] José Cano, On the series defined by differential equations, with an extension of the Puiseux polygon construction to these equations, Analysis 13 (1993), no. 1-2, 103–119. MR 1245746, https://doi.org/10.1524/anly.1993.13.12.103
  • [5] J. J. O'Connor and E. F. Robertson ``Henry Burchard Fine'', MacTutor History of Mathematics archive, University of St Andrews, 2005.
  • [6] V. Dragović, ``Mihailo Petrović, algebraic geometry and differential equations'', in Stevan Pilipović, Gradimir V. Milovanović, Žarko Mijajlović (editors), Mihailo Petrović Alas: life work, times, Serbian Academy of Sciences and Arts, Belgrade, 2019.
  • [7] V. Dragović and I. Goryuchkina, Polygons of Petrović and Fine, algebraic ODEs, and contemporary mathematics, Arch. Hist. Exact Sci. (to appear). arXiv:1908.03644 (2019).
  • [8] Henry B. Fine, On the Functions Defined by Differential Equations, with an Extension of the Puiseux Polygon Construction to these Equations, Amer. J. Math. 11 (1889), no. 4, 317–328. MR 1505516, https://doi.org/10.2307/2369347
  • [9] Henry B. Fine, Singular Solutions of Ordinary Differential Equations, Amer. J. Math. 12 (1890), no. 3, 295–322. MR 1505535, https://doi.org/10.2307/2369621
  • [10] L. Fuchs, Über Differentialgleichungen, deren Integrale feste Verzweigungspunkte besitzen, Ges Werke (1885), Vol. II, p. 355.
  • [11] A. Leitch, A Princeton Companion, Princeton University Press, 1978.
  • [12] M. Petrowitch, Thèses: Sur les zéro et les infinis des intégrales des équations différentielles algébraiques. Propositions données par la Faculté, Paris, 1894.
  • [13] Michel Petrovitch, Sur une propriété des équations différentielles intégrables à l’aide des fonctions méromorphes doublement p gdriodiques, Acta Math. 22 (1899), no. 1, 379–386 (French). MR 1554911, https://doi.org/10.1007/BF02417881
  • [14] M. Petrovitch, On a property of differential equations integrable using meromorphic double-periodic functions, Theoretical and Applied Mechanics, 45 (2018), no. 1, 121-127. English translation of Petrovitch's Acta Mathematicae paper, [13].
  • [15] Mihailo Petrović, Collected Works, 15 volumes (Serbian), The State Textbook Company, Belgarde, 1999.
  • [16] Stevan Pilipović, Gradimir V. Milovanović, Žarko Mijajlović editors, Mihailo Petrović Alas: life work, times, Serbian Academy of Sciences and Arts, Belgrade, 2019.
  • [17] Oswald Veblen, Henry Burchard Fine—In memoriam, Bull. Amer. Math. Soc. 35 (1929), no. 5, 726–730. MR 1561798, https://doi.org/10.1090/S0002-9904-1929-04815-8


Additional Information

Vladimir Dragović
Affiliation: Department of Mathematical Sciences, The University of Texas at Dallas, 800 West Campbell Road, Richardson Texas 75080; and Mathematical Institute SANU, Kneza Mihaila 36, 11000 Belgrade, Serbia
Email: vladimir.dragovic@utdallas.edu

Irina Goryuchkina
Affiliation: Keldysh Institute of Applied Mathematics, Russian Academy of Sciences, Moscow, Russia
Email: igoryuchkina@gmail.com

DOI: https://doi.org/10.1090/bull/1684
Published electronically: February 10, 2020
Additional Notes: The research of the first author has been partially supported by the grant 174020 “Geometry and topology of manifolds, classical mechanics, and integrable dynamical systems” of the Ministry of Education and Sciences of Serbia and by the University of Texas at Dallas.
The second author gratefully acknowledges the grant PRAS-18-01 (PRAN 01 “Fundamental mathematics and its applications”).
Article copyright: © Copyright 2020 by the authors